MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Entrapment of Device (1212); Migration or Expulsion of Device (1395); Chemical Problem (2893); Unintended Movement (3026)
Health Effect - Clinical Codes Paresis (1998); Perforation of Vessels (2135); Rupture (2208); Foreign Body In Patient (2687); Movement Disorder (4412); Decreased Level of Consciousness (4591)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the removal of the apollo catheter post embolization of an arteriovenous malformation, there was resistance and tension applied, leading to the rupture of the arteriovenous malformation (avm).The patient experienced motor and sensory loss to the right arm and leg, as detected by neuro monitoring.Vessel perforation occurred, and there was cast separation/movement during catheter removal.Onyx reflux was noted, and the catheter tip was difficult to remove, with the inner lining of the apollo catheter possibly left in the patient.A portion of onyx was displaced upon catheter removal.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.Surgery was planned for (b)(6) 2025.Ancillary devices: 5fr 45cm destination sheath, balt hybrid 12-14 guidewire, 038 127cm socrates as intermediate.
 
Event or Problem Description
Additional information received reported raca not filling, potential ptfe liner still present.Laca collateralizing and patient is moving l upper extremity 3/5, no lower limb movement.There was no resistance upon injection of the liquid embolic agent into the apollo.During injection multiple pauses with total injection time of 9 minutes.The injection rate was followed as indicated in the instructions for use (ifu).Liquid embolic agent got embedded in an unintended location in the ra2.Additional intervention was post the embolization surgical resection of avm.The anatomical location of the apollo tip is the distal a3.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the tip and what would seem to be the liner was detached.The inner liner is not referring to the detachable tip.2-4cm of reflux was noted.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21649267
Report Number2029214-2025-00714
Device Sequence Number9245832
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public00847536006171
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberD008793
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/25/2025
05/01/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/07/2025
05/07/2025
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age7 YR
Patient SexMale
Patient Weight25 KG